Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 295, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2011, 7:56 PM EDT for 6 counties in Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 7:56 PM EDT (23:56 UTC)
- Expired
- Jun 21, 2011, 8:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Blount County, TN, Knox County, TN, Loudon County, TN, Monroe County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 95 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:00 PM EDT | TSTM WND DMG | Lenoir City, TN | NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS54 KMRX 212356
SVRMRX
TNC001-009-093-105-123-145-220030-
/O.NEW.KMRX.SV.W.0295.110621T2356Z-110622T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
756 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST TENNESSEE...
EXTREME WESTERN BLOUNT COUNTY IN EAST TENNESSEE...
KNOX COUNTY IN EAST TENNESSEE...
LOUDON COUNTY IN EAST TENNESSEE...
EXTREME NORTHERN MONROE COUNTY IN EAST TENNESSEE...
ROANE COUNTY IN EAST TENNESSEE...
* UNTIL 830 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOUDON...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
OAK RIDGE...FARRAGUT...OLIVER SPRINGS AND KARNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3566 8462 3599 8445 3605 8434 3607 8436
3596 8405 3556 8422
TIME...MOT...LOC 2356Z 207DEG 47KT 3585 8437
$$
GHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:26 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 21, 7:26 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 726 PM EDT TUE JUN 21 2011 .AVIATION...SCATTERED TO WIDESPREAD CONVECTION WILL CONTINUE TO DEVELOP ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THROUGH THE PERIOD. MOIST SOUTHWESTERLY FLOW WILL PERSIST WITH LIGHT WINDS OUTSIDE OF STORMS. THE BULK OF THE CONVECTION WILL MOVE AFFECT THE TAF SITES AFT 22/18Z. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
Hazardous weather outlook, Jun 21, 3:40 AM EDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT TUE JUN 21 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-220800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 340 AM EDT TUE JUN 21 2011 /240 AM CDT TUE JUN 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS THE CUMBERLAND PLATEAU AND ALONG AND SOUTH OF INTERSTATE 40 BY LATE AFTERNOON. DUE TO TEMPERATURES EXPECTED TO RISE INTO THE LOWER TO MID 90S AND A MODERATELY UNSTABLE ATMOSPHERE...A FEW OF THE STORMS COULD BECOME STRONG. ANY THREATS FOR HAZARDOUS WEATHER WILL BE FREQUENT LIGHTNING...BRIEF GUSTY WINDS AROUND 40 MPH...AND BRIEF VERY HEAVY RAINFALL. AS A COLD FRONT BEGINS TO HEAD TOWARD THE REGION BY TONIGHT...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TOWARD EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE COLD FRONT APPROACHES THE AREA ON WEDNESDAY...MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME STORMS COULD BECOME SEVERE BY WEDNESDAY AFTERNOON AND EVENING...WITH THE POTENTIAL FOR DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL. OTHERWISE...ISOLATED TO SCATTERED THUNDERSTORMS DO REMAIN IN THE FORECAST FOR JUST ABOUT EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY WEDNESDAY. TT
In the hours before
Special weather statement, Jun 21, 5:26 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 526 PM EDT TUE JUN 21 2011 TNZ067-082>084-212215- BLEDSOE TN-MEIGS TN-RHEA TN-ROANE TN- 526 PM EDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MEIGS...BLEDSOE...ROANE AND RHEA COUNTIES UNTIL 615 PM EDT/515 PM CDT/... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF SPRING CITY...OR 12 MILES NORTHEAST OF PIKEVILLE...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROCKWOOD...GRANDVIEW AND EAGLE FURNACE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. GH
Local storm report, Jun 21, 6:30 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG WHITWELL 35.20N 85.52W
06/21/2011 MARION TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&Special weather statement, Jun 21, 6:33 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 633 PM EDT TUE JUN 21 2011 TNZ012-035-212315- MORGAN TN-SCOTT TN- 633 PM EDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND SCOTT COUNTIES UNTIL 715 PM EDT... AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HUNTSVILLE...OR 14 MILES NORTH OF WARTBURG...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONEIDA... HUNTSVILLE...ELGIN...SLICK ROCK...SMOKEY JUNCTION...NORMA...BIG SOUTH FORK NATIONAL REFUGE...WINFIELD AND KETCHEN. 17
Local storm report, Jun 21, 6:52 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
652 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG DUNLAP 35.37N 85.39W
06/21/2011 SEQUATCHIE TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN.
&&Local storm report, Jun 21, 7:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
744 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/21/2011 HAMILTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN
0650 PM TSTM WND DMG SODDY-DAISY 35.26N 85.17W
06/21/2011 HAMILTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&Local storm report, Jun 21, 7:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
749 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG ETOWAH 35.33N 84.53W
06/21/2011 MCMINN TN AMATEUR RADIO
SEVERAL TREES DOWN.
0740 PM TSTM WND DMG SWEETWATER 35.60N 84.47W
06/21/2011 MONROE TN AMATEUR RADIO
TREES AND POWER LINES DOWN.
0726 PM TSTM WND DMG CHARLESTON 35.29N 84.76W
06/21/2011 BRADLEY TN AMATEUR RADIO
SEVERAL TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:36 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 24 min |
| Jun 21, 2:58 PM EDT | Areal Flood Advisory | MRX | Cocke, Greene, Sevier | 3 hr |
| Jun 21, 4:20 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 40 min |
| Jun 21, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 39 min |
| Jun 21, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 57 min |
| Jun 21, 7:16 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Monroe, Polk, Roane | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.